Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 8, NWS Northern Indiana

February 2, 2016

NWS Northern Indiana issued this small craft advisory at Feb 2, 2016, 7:03 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2016, 7:03 PM EST (00:03 UTC)
Expired
Feb 3, 2016, 4:00 AM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

803 
WHUS73 KIWX 030003
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 PM EST TUE FEB 2 2016

LMZ043-046-030815-
/O.EXP.KIWX.GL.W.0003.000000T0000Z-160203T0000Z/
/O.NEW.KIWX.SC.Y.0008.160203T0003Z-160203T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
703 PM EST TUE FEB 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST WIND 15 TO 20 KNOTS VEERING SOUTHWEST 5 TO 15
  KNOTS. GUSTS UP TO 25 KNOTS.

* WAVES: 2 TO 4 FEET DECREASING TO 1 TO 3 FEET OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
426 
WHUS73 KIWX 030349
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 PM EST TUE FEB 2 2016

LMZ043-046-030900-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-160203T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1049 PM EST TUE FEB 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* WINDS: SOUTH WIND 10 TO 15 KNOTS. GUSTS UP TO 25 KNOTS.

* WAVES: 2 TO 4 FEET DECREASING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 6:27 PM EST, 36 minutes earlier.

Area forecast discussion, Feb 2, 6:27 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EST TUE FEB 2 2016

.SYNOPSIS...
ISSUED AT 315 PM EST TUE FEB 2 2016

A DEEP CYCLONE OVER NORTHERN KANSAS WILL LIFT NORTHEAST INTO
SOUTHWEST WISCONSIN AND WEAKEN BY WEDNESDAY MORNING. THE WARM
FRONT ASSOCIATED WITH THIS SYSTEM WILL LIFT UP ACROSS THE AREA
THIS EVENING WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS. THE
COLD FRONT ASSOCIATED WITH THE LOW WILL SWEEP EASTWARD ACROSS THE
AREA OVERNIGHT CAUSING ANOTHER ROUND OF SHOWERS AND POSSIBLY
THUNDERSTORMS. LOWS TONIGHT WILL RANGE FROM THE MID 30S OVER
SOUTHWEST MICHIGAN AND NORTHWEST INDIANA TO THE MID 40S OVER WEST
CENTRAL OHIO.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 315 PM EST TUE FEB 2 2016

DEEP LYRD CYCLONE OVR NRN KS THIS AFTN WILL OPEN EWD
AND DEAMPLIFY SHRT TERM. ATTENDANT SHARP WMFNTL BNDRY WILL CONT TO
MIX RAPIDLY NORTH THROUGH THIS EVENING AND XPC MOST IF NOT ALL OF
THE CWA WILL FALL INTO THE WARM SECTOR FOR A TIME THIS EVENING.
UPSTREAM LLJ ACRS IL WILL CONT TO TRANSLATE EWD W/TIME AIDING
DOWNSTREAM MSTR FLUX/THETA-E ADVTN LOCALLY. THUS XPC BKN SHRA/TSRA
ACRS IL INTO WRN IN WILL CONGEAL AND EXPAND W/TIME THROUGH THIS
EVENING. WHILE SVR IS NOT XPCD...STG 60+ PLUS 925MB FLW MAY YIELD A
FEW STG GUSTS IN THE HEAVIEST RAIN CORES THIS EVENING.

OTRWS CLASSIC MID LVL DRYSLOT WILL OVERSPREAD THE AREA W-E OVERNIGHT
AS SHRA END. SRN END OF WRAP AROUND ASSOCD/W WKNG MID LVL COMMA HEAD
MAY CLIP NRN/NWRN AREAS WED AFTN YET INHERITED POPS LOOK OVERDONE.
REGARDLESS LL CAA LAGS W/ERN AREAS QUITE MILD TO START WED AM
FOLLOWED BY FALLING TEMPS THROUGH THE AFTN.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM EST TUE FEB 2 2016

SOME LAKE ENHANCED SNOW SHOWERS EXPECTED WED NIGHT INTO THURS
MORNING AS THERMAL TROUGH ADVECTS OVER THE AREA AMID LINGERING
MOISTURE AND CYCLONIC FLOW. 850MB TEMPS DROP TO AROUND -12C BY
MORNING AND FORECAST SOUNDINGS SUGGEST CONVECTIVE DEPTHS UP TO 6
KFT. FETCH IS LIMITED THOUGH (270-290)...ESPECIALLY BY THE TIME
COLDEST AIR ARRIVES. WILL ALSO BE A LIMITED TIME WINDOW FOR
FAVORABLE CONDITIONS. WINDS BACK TO THE SW BY THURS AFTERNOON WITH
LOWERING INVERSION AS MIDLEVEL TROUGH AXIS PASSES OVERHEAD. WILL
ALSO BE INCREASING DRY AIR ENTRAINMENT BY LATER THURS MORNING AND
SUSPECT ANY LINGERING SNOW SHOWERS WILL END BY 18Z. A FEW LOCATIONS
IN OUR NW ZONES MAY SEE UP TO AN INCH BUT LITTLE TO NO ACCUMULATION
EXPECTED ELSEWHERE. SOME LATE DAY WAA SHOULD PUSH HIGH TEMPS INTO
THE LOW 30S.

REST OF THE LONG TERM RELATIVELY QUIET. SLOWLY MODERATING
TEMPERATURES EXPECTED THROUGH MONDAY WITH JUST A FEW...VERY
SMALL...CHANCES FOR PRECIP AS A FEW WEAK SHORTWAVES CROSS THE
REGION. EXPECT THIS PERIOD TO BE PRIMARILY DRY THOUGH. MORE
INTERESTING STORY IS HIGHLY AMPLIFIED PATTERN EXPECTED TO DEVELOP
NEXT WEEK WITH A VERY DEEP TROUGH OVER THE EASTERN CONUS AND
LONGWAVE RIDGING OUT WEST. THIS WILL LIKELY BRING THE RETURN OF
ARCTIC AIR...THOUGH MODELS STILL STRUGGLING WITH EXACT TIMING AND
STRENGTH OF THERMAL TROUGH. REGARDLESS OF THE DETAILS...DO EXPECT
COLDER CONDITIONS AND SOME LAKE EFFECT SNOW FOR THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 619 PM EST TUE FEB 2 2016

EARLIER CONVECTION HAS LIFTED NORTH OF TERMINALS WITH SCATTERED
SHOWERS AND A FEW LIGHTNING STRIKES LEFT TO THE SOUTH IN WARM
SECTOR. CANNOT RULE OUT ISOLATED TSRA NEXT HOUR OR TWO BUT BETTER
CHANCES FOR THUNDER STILL LIE ALONG COLD FRONT THAT WILL MOVE EAST
AS SFC LOW LIFTS NORTHEAST INTO MICHIGAN THIS EVENING. HIRES
GUIDANCE STILL DEVELOPS CONVECTION ALONG FRONT BETWEEN 01 AND
03Z. SATELLITE AND SFC OBS SHOW PRONOUNCED DRY SLOT OVER MO WHICH
WILL WORK IN BEHIND FRONT. LATEST HRRR INDICATES IFR POSSIBLE
IMMEDIATELY BEHIND FRONT AS UPSTREAM IFR CIGS ROTATE AROUND
BACKSIDE OF LOW. DID ADD PERIOD OF IFR TO KSBN BEFORE DRIER AIR
MOVES IN. WRAP AROUND MOISTURE THEN EXPECTED WEDNESDAY WITH COLD
AIR ADVECTION LEADING TO A MVFR CLOUD DECK AND SCATTERED LIGHT
SNOW SHOWERS AS COLD AIR DEEPENS THROUGH THE DAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...AGD
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 2, 4:49 AM EST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EST TUE FEB 2 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-031000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
449 AM EST TUE FEB 2 2016 /349 AM CST TUE FEB 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS COULD CONTAIN WIND GUSTS TO AROUND 55 MPH SOUTH OF
A CHALMERS TO MONTPELIER INDIANA LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-031000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
449 AM EST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR TODAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT
MAY PERSIST TONIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY WEDNESDAY AND WEDNESDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Feb 2, 4:14 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 PM EST TUE FEB 2 2016

INZ008-016-017-022145-
NOBLE-KOSCIUSKO-WHITLEY-
414 PM EST TUE FEB 2 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WHITLEY...NOBLE AND
SOUTHEASTERN KOSCIUSKO COUNTIES...

AT 413 PM EST...A STRONG THUNDERSTORM WAS NEAR PIERCETON...OR 8 MILES
WEST OF COLUMBIA CITY...MOVING NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KENDALLVILLE...COLUMBIA CITY...TRI-LAKES...AVILLA...ALBION...SOUTH
WHITLEY...ROME CITY...PIERCETON...ETNA...WOLCOTTVILLE...LARWILL...BIG
LAKE...LORANE...MERRIAM...BRIMFIELD...GREEN CENTER...WILMOT...BEAR
LAKE...WOOSTER AND KNAPP LAKE.

&&

LAT...LON 4152 8520 4142 8519 4104 8562 4115 8581
      4152 8551
TIME...MOT...LOC 2113Z 218DEG 60KT 4117 8565

NWS
Local storm report, Feb 2, 4:15 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EST TUE FEB 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             3 S PACKERTON           41.07N 85.80W
02/02/2016  E0.50 INCH       KOSCIUSKO          IN   PUBLIC

            DIME SIZED HAIL AT SR 14 AND PACKERTON RD

&&

MCD
Local storm report, Feb 2, 4:31 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 PM EST TUE FEB 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             1 ENE GRISSOM AFB       40.66N 86.14W
02/02/2016  E0.50 INCH       MIAMI              IN   PUBLIC

            0.25-0.50 INCH DIAMETER HAIL OBSERVED AT THE
            AIR RESERVE BASE. STREETS COVERED IN SMALL
            HAIL.

&&

MCD
Local storm report, Feb 2, 4:34 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EST TUE FEB 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 NE LIBERTY CENTER     40.71N 85.26W
02/02/2016  E0.88 INCH       WELLS              IN   PUBLIC

&&

MCD
Local storm report, Feb 2, 4:47 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EST TUE FEB 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ROANN                   40.91N 85.92W
02/02/2016  E0.50 INCH       WABASH             IN   PUBLIC

            RANGED FROM APPROX. 0.25-0.50 INCH IN SIZE.

&&

MCD
Local storm report, Feb 2, 5:46 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EST TUE FEB 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             3 S PACKERTON           41.07N 85.80W
02/02/2016  E0.50 INCH       KOSCIUSKO          IN   PUBLIC

            DIME SIZED HAIL AT SR 14 AND PACKERTON RD

0400 PM     HAIL             ROANN                   40.91N 85.92W
02/02/2016  E0.50 INCH       WABASH             IN   PUBLIC

            RANGED FROM APPROX. 0.25-0.50 INCH IN SIZE.

0355 PM     HAIL             1 NE LIBERTY CENTER     40.71N 85.26W
02/02/2016  E0.88 INCH       WELLS              IN   PUBLIC

0342 PM     HAIL             1 ENE GRISSOM AFB       40.66N 86.14W
02/02/2016  E0.50 INCH       MIAMI              IN   PUBLIC

            0.25-0.50 INCH DIAMETER HAIL OBSERVED AT THE
            AIR RESERVE BASE. STREETS COVERED IN SMALL
            HAIL.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 9:39 PM ESTSpecial Weather StatementIWXPulaski, Starke36 min
Feb 3, 1:39 AM ESTDense Fog AdvisoryIWXCass, Elkhart, Fulton, LaGrange, Marshall, Miami and 7 more6 hr
Feb 3, 4:41 AM ESTSmall Craft AdvisoryIWX24 hr

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.